UnDomestic

Writings of a teachermom, choosing to stay home with her kids, while loathing all domestic responsibilities! In late Aug. 2008, I was diagnosed with Triple Negative breast cancer. After surgery, chemo and radiation, I was given theall clear. However, in the late summer of 2008, I was diagnosed with a brain tumor, which metasticized to other areas.

Monday, December 10, 2007

New side effects

It has been a week now since I started my new chemo treatment. And I can certainly say that for me, Taxol is not the beast that AC was, although it does have some funky side effects of its own.

When I was given the chemo, I also had Benadryl dripped directly into my veins. So that entire day I was just worn out.

But that evening and the next day, before my after-chemo shot, I felt wonderful! No nausea, no fatigue, nothing out of the ordinary.

After my neulasta shot, I experienced the usual bone achiness, and on Tuesday and Wednesday, by the end of the day, I was incredibly fatigued. But my spirits were up, and none of that depression crap was setting in. (Yeah!)

Thursday afternoon is when I started feeling the pain that I had read about. While I was lying down for a nap, I had a really hard time falling asleep, as I’d feel odd spurts of pain all over my body. Nothing intense, just annoying. Then as the evening progressed, I felt them more.

The pain is just weird. I could sit down and in 30 seconds feel pain in 7 different parts of my body..first my finger, then my shin, then my wrist, then my head, then my arm. Sometimes it would last a few seconds, sometimes it would linger longer. Again, it wasn’t any kind of debilitating pain. It wasn’t pain that prevented me from being active. As a matter of fact, moving around and doing stuff kept my mind off the pain.

What it prevented me from doing was relaxing and sleeping! Because when I was doing nothing, that’s when these oddball pains were most notable, and most uncomfortable. And if anything woke me up in the middle of the night (a coughing Ella, a crying Max, my husband’s pager, etc.), I had a really hard time falling back to sleep because of the sporadic throbbing.

Needless to say, I’ve been rather tired. Coffee has been a wonderful friend.

The strange side effects lasted for about four days, and seem to have faded today.

Hopefully I’ll get some good, non-drug induced, sleep tonight.

ZZZZZZZzzzzzzzzzzzzzzzzzzz.

Labels: , ,

6 Comments:

At 9:43 PM, Blogger wiferhood said...

May you have peaceful, restful, sleep..

 
At 11:35 PM, Anonymous Lisa Como said...

So glad that this new drug isn't quite as horrible for you. We'll be praying for you as you adjust to life without your mom around. Lisa Como

 
At 12:02 AM, Blogger Kimberly said...

Thank you for this update! It's good to know just how to pray!! :) SLEEP WELL!

 
At 7:52 AM, Anonymous Anonymous said...

Cari:

What is the Benadryl for? I'm glad to hear your side effects weren't as bad this time around, and I'm praying that they will disappear completely and real soon.

Love you much,
Auntie Nita

 
At 9:59 AM, Blogger Caro said...

I hope you got a good night's sleep.

 
At 9:40 PM, Blogger ScrapAddictNV said...

it's been 2 1/2 yrs since I went through chemo (can't remember which kind - cause the chemo itself erased a lot of my mind!) but I know it was the red kind, if that helps. I also had the nuelasta injections and to this day I still experience those pains on a daily basis. I have to see a pain management dr every mo that has been on the good stuff. It's like it went from pain after the shot to fibromyalgia, which SUCKS! Beware and take your vitamins! (of course it also doesn't help that each night I take Femara and will for another 3 years)

 

Post a Comment

<< Home